Alert archive / Virginia / Small Craft Advisories in 2016

Small Craft Advisory 65, NWS Baltimore/Washington

March 28, 2016

NWS Baltimore/Washington issued this small craft advisory at Mar 28, 2016, 3:57 AM EDT. It took effect at Mar 28, 2016, 10:43 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2016, 3:57 AM EDT (07:57 UTC)
In effect from
Mar 28, 2016, 10:43 PM EDT
Expired
Mar 29, 2016, 9:00 PM EDT
In force
22 hr
Issued by
NWS Baltimore/Washington

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this small craft advisory went out at Mar 28, 3:52 AM EDT, 5 minutes earlier.

Area forecast discussion, Mar 28, 3:52 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
352 AM EDT MON MAR 28 2016

.SYNOPSIS...
LOW PRESSURE IMPACTS THE REGION TODAY WITH HIGH PRESSURE BUILDING
IN THE WAKE THROUGH MIDWEEK. A WARM FRONT ASSOCIATED WITH THE
NEXT SYSTEM LIFTS NORTH THURSDAY WITH A COLD FRONT MOVING THROUGH
ON FRIDAY. ANOTHER COLD FRONT MOVES THROUGH OVER THE WEEKEND WITH
HIGH PRESSURE RETURNING TO START THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
CAD RESULTING FROM SFC HIGH WEDGE SLOWLY ERODING EARLY THIS
MORNING...MAINLY LINGERING OVER CENTRAL MD INTO NORTHERN VA. SLY
FLOW JUST OFF THE SFC OVERRUNNING THIS SFC SET UP RESULTING IN
LIGHT RAIN OVERSPREADING THE REGION. MINIMAL PROGRESSION NORTH FOR
THE WARM FRONT EXPECTED...WITH THE COLD FRONT TO THE WEST BEING
THE MAIN DRIVER FOR FINALLY ERODING THE HIGH AWAY. AS SUCH...WILL
HAVE CATEGORICAL RAIN THRU DAYBREAK...WITH A BREAK IN THE PCPN BY
MID MORNING. THEN AS THE COLD FRONT SWINGS THRU...COULD SEE ISO-
SCT SHOWERS DEVELOPING...MAINLY ALONG/NEAR THE MASON- DIXON.
ANYTHING THAT DEVELOPS WILL END BY MID AFTN...EXCEPT ON GOING
SHOWERS ON THE ALLEGHENY FRONT.

A WIND ADVISORY IS BEING ISSUED FOR THE COUNTIES ALONG THE MASON-
DIXON SOUTH INCLUDING BALT METRO AND THE NORTHERN SUBURBS OF
DC...FOCUSING PARTICULAR ON THE HIGHER ELEVATIONS. FIRST CONCERN
OF STRONG WINDS WITH THE PRESSURE SURGE WITH THE COLD FROPA THIS
MORNING. QUICK BURST OF 40 KTS EXPECTED WITH THIS PASSAGE. THEN
FOR THIS AFTN DEVELOPING LLJ ALIGNED NW TO SE OVER THE
NORTHEASTERN HALF OF THE CWA SHOWING WINDS 50-60 KTS AT 4KFT. WITH
WLY WINDS BEHIND THE COLD FRONT LEADING TO DOWNSLOPING...STILL
EXPECTING PLENTY OF WARMING WITH HIGH TEMPS REACHING THE 60S. THIS
SHOULD LEAD TO SUFFICIENT MIXING TO MIX DOWN MORE PERSISTENT GUSTS
BTW 30-40 KTS...WITH OCNL GUSTS 40-45 KTS...ESP AT THE HIGHER
ELEVATIONS. ONE NOTE...00Z NAM SUGGESTING BKN CU DECK AS THE MID
LVL TROUGH SWINGS THRU THIS AFTN WHICH WOULD LIMIT MIXING AND
POTENTIALLY KEEP GUSTS BELOW ADVISORY THRESHOLDS.

WINDS WILL DIMINISH TONIGHT WITH LOSS OF MIXING AND AS LLJ MOVES
OUT OF THE REGION. OCNL GUSTS STILL PSBL THRU FIRST HALF OF THE
NIGHT. DRY WX OUTSIDE OF THE ALLEGHENY FRONT...UPSLOPE SHOWERS
PSBL THERE WITH SNOW MIXING IN WITH THE RAIN FOR THE SECOND HALF
OF THE NIGHT. LITTLE TO NO ACCUM EXPECTED.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
SFC HIGH BUILDS SOUTH BEHIND THE COLD FRONT WHILE RIDGE BUILDS IN
ALOFT. THE SET UP WILL RESULT IN DRY WX TUES THRU MOST OF WED
NIGHT. DRIER AIR AS THE WINDS TURN TO THE NW TUES WILL AID IN
CUTTING OFF UPSLOPE PCPN DEVELOPMENT BY THE MIDDLE OF TUE MORNING.
TEMPS RETURN TO NORMAL FOR HIGHS BOTH TUES AND WED. CLEAR SKIES
AND LIGHT WINDS TUES NIGHT LEADING TO DECENT RADIATIONAL COOLING
WILL SEE LOWS DROPPING INTO 30S ACROSS THE AREA. WHILE THE TEMPS
WILL DROP BELOW FREEZING FOR A GOOD PORTION OF THE CWA...HIGH DEW
PT DEPRESSIONS WILL LIMIT FROST DEVELOPMENT. INCRSG SLY FLOW BY
WED NIGHT AS THE HIGH PUSHES OFFSHORE WILL PUSH LOWS BACK INTO THE
40S. CHC OF RAIN OVER VA HIGHLANDS LATE WED NIGHT WITH A WARM
FRONT APPROACHING FROM THE SOUTHWEST.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL BE OFF THE EAST COAST WHILE LOW PRESSURE MOVES
INTO THE GREAT LAKES REGION THURSDAY. A WARM FRONT WILL MOVE
THROUGH THE REGION THURSDAY AND SOUTHERLY FLOW WILL ALLOW TEMPS TO
REACH THE U60S/L70S THURSDAY AFTERNOON. A COLD FRONT WILL MOVE
THROUGH THE OHIO VALLEY DURING THIS TIME AND AHEAD OF IT...STRONG
MOISTURE ADVECTION ASSOCIATED WITH A 40-60KT LLJ WILL MOVE ACROSS
THE MID-ATLANTIC REGION. SHOWERS AND A CHANCE OF THUNDERSTORMS ARE
EXPECTED THURSDAY AFTERNOON AND EVENING. SOME ACTIVITY MAY PRODUCE
GUSTY WINDS. HIGHER ELEVATIONS MAY ALSO SEE A PROLONGED PERIOD OF
GT 40KTS THURSDAY.

THE STRONG COLD FRONT WILL MOVE THROUGH FRIDAY. COOLER AND DRIER
CONDITIONS EXPECTED INTO THE WEEKEND WITH TEMPS BELOW NORMAL FOR THE
START OF APRIL.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
IFR CIGS EARLY THIS MORNING WITH LIGHT RAIN/DRIZZLE AT ALL TAF
SITES. VIS BOUNCING UP AND DOWN...BUT WITH HEAVIER RAIN MVG
IN...SHOULD SEE IMPROVEMENT IN VIS...REMAINING AT LEAST MVFR...IF
NOT VFR. COULD SEE A BRIEF DROP DOWN TO 3-4SM AS THE PCPN TAPERS
OFF 12-14Z AND RIGHT BEFORE THE COLD FROPA. SE WINDS LESS THAN 8
KTS THRU 14Z.

PCPN TAPERS OFF 12-14Z WITH THE COLD FRONT SWINGING THRU. CIGS
WILL QUICKLY IMPROVE...GOING FROM IFR TO VFR OVER THE COURSE OF
1-2 HOURS. WINDS SHIFT TO THE WEST...INCRSG QUICKLY AS WELL WITH
GUSTS INTO THE 20S 15-16Z...AND REACHING 30-35 KTS BTW 18-20Z
EVERYWHERE EXCEPT KCHO. STRONGEST GUSTS TODAY WILL BE 20-23Z.

VFR CONDITIONS TONIGHT...WITH GUSTS DIMINISHING 02-05Z. THE VFR
CONDITIONS WILL CONTINUE TUES-WED WITH GUSTS MIXING IN TUES AFTN
THOUGH STAYING IN THE 20S.

SUB-VFR CONDITIONS POSSIBLE THURSDAY AND THURSDAY NIGHT AS
SHRA/TSRA MOVE THROUGH THE REGION. GUSTY WINDS POSSIBLE.

&&

.MARINE...
SUB-SCA CONDITIONS THIS MORNING WITH ELY WINDS LESS THAN 10 KTS.
AS A COLD FRONT SWINGS THRU MIDDAY...WINDS QUICKLY INCREASE IN THE
WAKE...WITH GALES EXPECTED NORTHERN HALF OF CHESAPEAKE BAY AND THE
UPPER TIDAL POTOMAC...AND SCA GUSTS ELSEWHERE. THE GALES MAY COME
IN TWO WAVES...THE INITIAL WITH THE COLD FROPA MIDDAY...THEN AGAIN
LATER IN THE AFTN THRU THIS EVENING.

BY TONIGHT...THE GALES WILL DIMINISH 02-04Z...WITH SCA ON ALL
WATERS THRU THE REMAINDER OF THE NIGHT. LULL ON THE UPPER TIDAL
POTOMAC TUES MORNING...WITH ALL WATERS GUSTING TO SCA CONDITIONS
AGAIN TUES AFTN/EVENING...THEN DIMINISHING TUES NIGHT. SUB-SCA
CONDITIONS WED-WED NIGHT.

A STRONG COLD FRONT WILL APPROACH THURSDAY AND SMALL CRAFT
CONDITIONS ARE LIKELY IN SOUTHERLY FLOW AHEAD OF FRONT. GALE GUSTS
ARE POSSIBLE ESPECIALLY IN CONVECTION THURSDAY AND THURSDAY NIGHT.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT
     FOR MDZ501.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR MDZ003>006-011-502>508.
VA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR VAZ028-031-505-506.
WV...WIND ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT EDT TONIGHT
     FOR WVZ501-503.
     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT
     FOR WVZ050>053-504.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM TUESDAY TO MIDNIGHT EDT TUESDAY
     NIGHT FOR ANZ531>533-540-541.
     GALE WARNING FROM NOON TODAY TO 6 AM EDT TUESDAY FOR
     ANZ530>533-535-538>541.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 7 PM EDT TUESDAY FOR
     ANZ542.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO MIDNIGHT EDT TUESDAY
     NIGHT FOR ANZ534-543.
     SMALL CRAFT ADVISORY FROM 6 AM TO 8 PM EDT TUESDAY FOR ANZ530-
     538-539.
     SMALL CRAFT ADVISORY FROM 2 PM TO 7 PM EDT TUESDAY FOR ANZ535-
     536.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 PM EDT TUESDAY FOR
     ANZ537.
     SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM EDT TUESDAY FOR
     ANZ536.

&&

SYNOPSIS...SEARS/HAS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...HAS
AVIATION...SEARS/HAS
MARINE...SEARS/HAS
Hazardous weather outlook, Mar 27, 7:19 PM EDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
719 PM EDT SUN MAR 27 2016

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-281230-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
719 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A GALE WARNING IS IN EFFECT FOR THE UPPER TIDAL POTOMAC RIVER AND
NORTHERN AND MIDDLE CHESAPEAKE BAY FROM NOON MONDAY TO 6 AM EST
TUESDAY.

STRONG WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY OVER NORTHEAST
MARYLAND MONDAY AFTERNOON. A WIND ADVISORY MAY BE REQUIRED.

GALE FORCE WIND GUSTS ARE POSSIBLE OVER THE WATERS THURSDAY AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-281230-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
719 PM EDT SUN MAR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WIND GUSTS IN EXCESS OF 45 MPH ARE LIKELY OVER NORTH
CENTRAL AND WESTERN MARYLAND...EASTERN WEST VIRGINIA AND WESTERN
VIRGINIA MONDAY AFTERNOON. A WIND ADVISORY MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:57 AM EDTWind AdvisoryLWXAlbemarle, Amherst, Arlington, Augusta, Clarke, Fairfax and 17 more17 hr

Nearby

Small Craft Advisories in Virginia, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.